Missouri, 2003Heat in Missouri, August 24 to 28, 2003
August 24 to 28, 2003 · NWS LSX · 29 events in 29 counties and zones
After a short break in the heat in which temperatures dropped into the middle 80's to around 90 degrees, the heat returned to the area. High temperatures were back in the middle 90s to around 100 with head indices ranging from 105 to 110 degrees.
Every event with a place to put it; 29 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After a short break in the heat in which temperatures dropped into the middle 80's to around 90 degrees, the heat returned to the area. High temperatures were back in the middle 90s to around 100 with head indices ranging from 105 to 110 degrees. Columbia had two straight days of a high of 101 degrees, on the 25th and 26th. St. Louis hit 101 degrees on the 26th. Many area schools again reduced their schedules to a half day or closed until the heat subsided.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 24, 10:25 AM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 24, 10:25 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1125 AM CDT SUN AUG 24 2003
.DISCUSSION...
TWEAKED TEMP AND DEWPOINT GRIDS SLIGHTLY. WERE A BIT MORE MOIST
THAN FORECAST...AND ALSO A BIT COOLER IN CENTRAL MO. ELSEWHERE AND
OTHERWISE ITS STEADY AS SHE GOES. ISSUING UPDATES TO ALL DIGITAL
PRODUCTS AND ALSO THE ZFP. ONLY TEXT ZONES AFFECTED WILL BE CENTRAL
MO WHERE UPPER 90S FORECAST FOR TODAY WILL COME DOWN A CAT.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE
.IL...NONE
CARNEY
Hazardous weather outlook, Aug 24, 4:15 AM CST, 7 hours 45 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
515 AM CDT SUN AUG 24 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HOT AND HUMID WEATHER WILL RETURN FOR MONDAY THROUGH WEDNESDAY.
HIGH TEMPERATURES IN THE MIDDLE 90S TO AROUND 100 DEGREES ARE
EXPECTED WHICH WILL PUSH THE HEAT INDEX INTO THE 100 TO 110 DEGREE
RANGE. A COLD FRONT IS FORECAST TO MOVE ACROSS THE REGION ON FRIDAY
WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
&&
MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)
Heat, Lewis
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- Lewis forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.097, -91.722 (the zone’s center; the record gives no point)
Heat, Lincoln
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- Lincoln forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.058, -90.960 (the zone’s center; the record gives no point)
Heat, Madison
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- Madison forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.478, -90.345 (the zone’s center; the record gives no point)
Heat, Marion
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- Marion forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.806, -91.622 (the zone’s center; the record gives no point)
Heat, Moniteau
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- Moniteau forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.633, -92.583 (the zone’s center; the record gives no point)
Heat, Monroe
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- Monroe forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.496, -92.001 (the zone’s center; the record gives no point)
Heat, Montgomery
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- Montgomery forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.942, -91.470 (the zone’s center; the record gives no point)
Heat, Osage
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- Osage forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.460, -91.862 (the zone’s center; the record gives no point)
Heat, Pike
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- Pike forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.344, -91.171 (the zone’s center; the record gives no point)
Heat, Ralls
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- Ralls forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.528, -91.522 (the zone’s center; the record gives no point)
Heat, Reynolds
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- Reynolds forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.362, -90.969 (the zone’s center; the record gives no point)
Heat, Shelby
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- Shelby forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.798, -92.077 (the zone’s center; the record gives no point)
Heat, St. Charles
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- St. Charles forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.782, -90.675 (the zone’s center; the record gives no point)
Heat, St. Francois
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- St. Francois forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.810, -90.472 (the zone’s center; the record gives no point)
Heat, St. Louis
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- St. Louis forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.641, -90.443 (the zone’s center; the record gives no point)
Heat, St. Louis (C)
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- St. Louis (C) forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.627, -90.198 (the zone’s center; the record gives no point)
Heat, Ste. Genevieve
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- Ste. Genevieve forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.894, -90.194 (the zone’s center; the record gives no point)
Heat, Warren
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- Warren forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.765, -91.161 (the zone’s center; the record gives no point)
Heat, Washington
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- Washington forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.962, -90.877 (the zone’s center; the record gives no point)
Heat, Audrain
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- Audrain forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.216, -91.842 (the zone’s center; the record gives no point)
Heat, Boone
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- Boone forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.991, -92.310 (the zone’s center; the record gives no point)
Heat, Callaway
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- Callaway forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.836, -91.926 (the zone’s center; the record gives no point)
Heat, Cole
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- Cole forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.505, -92.282 (the zone’s center; the record gives no point)
Heat, Crawford
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- Crawford forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.976, -91.304 (the zone’s center; the record gives no point)
Heat, Franklin
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- Franklin forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.411, -91.075 (the zone’s center; the record gives no point)
Heat, Gasconade
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- Gasconade forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.441, -91.508 (the zone’s center; the record gives no point)
Heat, Iron
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- Iron forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.504, -90.690 (the zone’s center; the record gives no point)
Heat, Jefferson
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.261, -90.538 (the zone’s center; the record gives no point)
Heat, Knox
- When
- August 24, 12:00 PM CST to August 28, 11:00 PM CST
- Where
- Knox forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.128, -92.148 (the zone’s center; the record gives no point)
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, August 24 to 28, 20031 death · 17 events
- Lightning Strikes in Colorado, August 24, 20031 death · 1 injured · 2 events
- Hail and Damaging Winds in Texas, August 24, 20031 death · $9,000 · 52 kt wind · 7 events
- Hail and Damaging Wind in Minnesota, August 24, 2003$450,000 · 1.75 in hail · 2 events
- Hail in California, August 24, 2003$30,000 · 0.88 in hail · 1 event
- Flash Flood in Arizona, August 24, 2003$30,000 · 1 event
- Lightning Strike in California, August 24, 2003$20,000 · 1 event
- Heat in Missouri, August 24 to 28, 20033 events
- Heat in Kansas, August 24 to 28, 20033 events
- Dust Storm and Damaging Wind in California, August 24, 200352 kt wind · 2 events
- Heavy Rain in California, August 24, 20032 events
- Damaging Wind in California, August 24, 200355 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377422, 5377423, 5377424, 5377425, 5377426, 5377427, 5377428, 5377429, 5377430, 5377431, 5377432, 5377433, 5377434, 5377435, 5377436, 5377437, 5377438, 5377439, 5377440, 5378101, 5378102, 5378103, 5378104, 5378105, 5378106, 5378107, 5378108, 5378109, 5378110.